CSN Login
Members Online: 6

Taxotere skin toxicity photos

Double Whammy's picture
Double Whammy
Posts: 2259
Joined: Jun 2010

Since no one seemed to have had or know about this side effect from Taxotere, I posted photos on my Expressions page of the skin toxicity I developed. The burns had begun to subside when the photos were taken because I had started steroids again, but basically I'm effected from my knuckles to about my sleeve line on both hands and arms. On both Cycle 2 and cycle 3 my right hand developed a cellulitis and I had to be on antibiotics. Cycle 2 only my hands(primarily right hand) were effected. She added Neulasta on Cycle 3 in an attempt to avoid infection again. But I did get a cellulitis plus a much more intense reaction in spite of it.

My oncologist discussed chemotherapy options on Tuesday with me and my husband. We chose to reduce the dose of both Taxotere and Cytoxin by 20% for my last round that I got this morning. She said this would not jeopardize the efficacy of the treatment and could help with lessening this side effect, which she says is not uncommon. I will also remain on steroids for 10 vs. 3 days after chemo in an attempt to keep any inflammation down. I wonder how much Ativan I'll need to sleep! I had my last round of chemo this morning so I have successfully completed my protocol. The other option was to quit chemo, but I can do this one more time. I'd much rather have this side effect than to risk not doing everything possible to keep this sucker from coming back.

Right now my skin is peeling, layer by layer. With the steroids I got this morning with my chemo, I'm not very red at all and only minimally tingly. I hope it stays this way. She said after chemo, it will all heal. It feels pretty much like a bad sunburn and it's really ugly. It will be long sleeves for me for public viewing . . .

I am so happy to say that this is my LAST chemo cycle and I won't have to deal with this or the other side effects after this cycle!

Suzanne

cavediver's picture
cavediver
Posts: 607
Joined: Apr 2010

So glad you are now finished with chemo, but sad you have had so much trouble with side effects. Taxotere is harsh....I had 8 cycles, but the last one onc had to reduce to 50% for me to get through it. But, we are both done with chemo....yeah!!!! I hope your side effects will go away asap for you..........you are brave and have come through this! Will you be doing rads next, or are you done with treatments? Hugs

Angie2U's picture
Angie2U
Posts: 2993
Joined: Sep 2009

Congrats Suzanne on finishing chemo!

MyTurnNow's picture
MyTurnNow
Posts: 2694
Joined: Aug 2009

Congrats, Suzanne, on finishing chemo. We just never know what side effects we will have to deal with but the good news is you are done!! I hope your skin clears up real soon and you can get back to living. Take care of yourself!!

smalldoggroomer's picture
smalldoggroomer
Posts: 1181
Joined: May 2010

but I am glad you are done with chemo! I have one more to go TCH, I will also be very happy when it is over. It seems like you just start to feel a little better and you have to go again. Here's to you feeling better soon and your burns going away. It is a new day! Kay

Pinkpower's picture
Pinkpower
Posts: 437
Joined: Jun 2010

Hi Suzanne,

Actually I had that side effect on Taxotere too. On the 3rd chemo I first got that burn/rash on my face... it was horrible, steroids and cortizone cream helped heal it by the time I had the 4th treatment 3wks later but after the 4th treatment I got the burns on the back of my heels of my feet, needless to say I could not wear shoes for wks. And of course by the 5th treatment I got the burns on the elbow area like yours on both arms. That one was the worst of all. I thought I was the only one with this weird side effects. I swear I thought I got every weird side effects. I got twitching eyes for months, the tearing crying all the time for about a months during my 4th treatment on top of the normal side effects. So glad its all over. I still have a dark tint to the arms but its getting clearer and better with time.

Lupe

carkris's picture
carkris
Posts: 4513
Joined: Aug 2009

that sounds awful awful, I got the taxol rash all over my face, felt like sandpaper, and itched, red. it went away after taxol was done. now i have nice soft smoothe skin again. I do use lindi cream products for chemo patients, it can be pricey but a small amount goes a long way on sensative skin. Hope this clears up quickly!!

jo jo's picture
jo jo
Posts: 1175
Joined: Jun 2010

Im so happy that this is your last chemo so you can finally start healing! Im just sorry you had to deal with that and on top of it more steriod to keep you awake...i feel for ya!
the things we go thru to GET RID of it!

Marcia527's picture
Marcia527
Posts: 2731
Joined: Jul 2006

Glad you finished chemo!

Jean 0609's picture
Jean 0609
Posts: 2307
Joined: Jun 2010

now it is time to heal. Hugs, Jean

Marcia527's picture
Marcia527
Posts: 2731
Joined: Jul 2006

Hey Suzanne, is it possible to have an ongoing reaction in the form of a rash years later? I started having a rash a couple years after treatment and it's still breaking out but the onc I saw three years ago said it wasn't connected to treatment. I've seen PCP and specialist and no one seems to know or didn't tell me what is causing it. I've also had cellulitis twice on my legs in this same time period. I saw your pictures and mine isn't as extreme and with care is kept under control but I still wonder??

Double Whammy's picture
Double Whammy
Posts: 2259
Joined: Jun 2010

Hi Marcia-

I asked my oncologist if my skin problems would continue after chemo. She said absolutely not. Well, how come some of the other side effects linger on? We will always wonder about the damage caused from this poison, but the benefits are supposed to outweigh the risks - or so they say. . . as long as any stray cancer cells were damaged and destroyed never to come back, I guess I could live with this .

As an aside, I had a hysterectomy for endometrial cancer on July 1 and my vaginal cuff is still not healed. My gynecological oncologist is thinking this is because of the chemo, but thinks as soon as I'm really done, it will heal. Like I said, who the heck really knows about all of this?

Suzanne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network